Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 978, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 5, 2012, 4:37 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 4:37 PM PDT (23:37 UTC)
- Expired
- May 5, 2012, 8:44 PM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS76 KSEW 052337 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 437 PM PDT SAT MAY 5 2012 PZZ131-060600- /O.NEW.KSEW.SC.Y.0978.120505T2337Z-120506T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 437 PM PDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 1 TO 4 FEET. STRONGEST WINDS WILL BE NEAR THE SOUTH TIP OF VANCOUVER ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
766 WHUS76 KSEW 060344 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PDT SAT MAY 5 2012 PZZ131-060445- /O.CAN.KSEW.SC.Y.0978.000000T0000Z-120506T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 844 PM PDT SAT MAY 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO BELOW 21 KNOTS. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 5, 2:30 PM PDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 5, 2:30 PM PDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PDT SAT MAY 5 2012 .SYNOPSIS...SCATTERED SHOWERS WILL LINGER OVER THE EXTREME SOUTH OF WESTERN WASHINGTON THIS EVENING. AN UPPER LEVEL RIDGE WILL BRING DRY AND WARMER WEATHER SUNDAY AND MONDAY. AN UPPER TROUGH WILL REACH THE PACIFIC NORTHWEST TUESDAY OR WEDNESDAY OF NEXT WEEK...WITH ANOTHER UPPER RIDGE BRINGING MORE DRY WEATHER LATE IN THE WEEK. && .SHORT TERM...RADAR SHOWS ISOLATED SHOWERS IN THE SOUTHWEST INTERIOR SO HAVE KEPT THEM GOING A FEW MORE HOURS IN THE FORECAST FOR THIS EVENING. BESIDES THOSE SHOWERS THERE IS A NORTH-SOUTH GRADIENT IN CLOUDINESS WITH MOSTLY SUNNY SKIES IN THE NORTH...PARTLY SUNNY SKIES OVER CENTRAL AREAS...AND MOSTLY CLOUDY SKIES SOUTH. THESE CLOUDS ARE PROBABLY MOSTLY DUE TO DAYTIME HEATING. MOST OF THE CLOUDS AND ALL OF THE SHOWERS SHOULD GO AWAY BY SUNSET. SHOULD BE A DIFFERENT STORY OVER THE NEXT TWO DAYS. A STRONG UPPER LEVEL RIDGE WILL GIVE A DRYING AND WARMING TREND. HAVE KEPT THE MOSTLY SUNNY FORECAST FOR SUNDAY AND TOTALLY SUNNY FOR MONDAY. HIGHS SUNDAY WILL BE MAINLY IN THE 60S AND ON MONDAY THEY WILL RANGE FROM THE MID 60S NEAR THE WATER TO MID 70S INLAND. THE WEATHER WILL BEGIN TO CHANGE TUESDAY. HEIGHTS FALL AS A WEAK SYSTEM MAKES ITS WAY TOWARD THE COAST. MORE SIGNIFICANTLY...THE ONSHORE SURFACE PRESSURE GRADIENT REALLY RAMPS UP TUESDAY AFTERNOON. THERE ARE LIKELY TO BE SOME HIGH AND MID CLOUDS FROM THE APPROACHING SYSTEM TUESDAY...BUT ON TUESDAY EVENING A STRONG MARINE PUSH IS FORECAST. MODELS HAVE BEEN CONSISTENT ABOUT THIS FOR SEVERAL DAYS. ALL THREE MAIN MODELS...GFS EURO AND NAM...SHOW A KUIL-KBLI PRESSURE DIFFERENCE OF 4-6 MB. CERTAINLY THIS LOOKS LIKE A MARINE PUSH AND STRATUS SHOULD POUR INLAND TUESDAY NIGHT. BURKE .LONG TERM...AFTER THE PUSH WEDNESDAY SHOULD BE MOSTLY IF NOT TOTALLY CLOUDY. HIGH TEMPERATURES WILL FALL CONSIDERABLY FROM TUESDAY...BACK INTO THE 50S. A BROAD UPPER TROUGH ALSO MOVES OVER THE REGION GIVING A CHANCE OF SHOWERS. THE TROUGH MOVES EAST THURSDAY AND HEIGHTS COMMENCE A SLOW BUILD THAT LASTS INTO NEXT WEEKEND. ONSHORE FLOW ALSO WEAKENS CONSIDERABLY BY THE WEEKEND. THE UPSHOT IS THERE SHOULD BE A WARMING TREND THURSDAY THROUGH SATURDAY WITH SKIES BECOMING SUNNIER. BURKE && .AVIATION...AN UPPER LEVEL AND SURFACE RIDGE WILL GRADUALLY BUILD OVER WESTERN WA THROUGH TONIGHT AND PERSIST THROUGH MONDAY. THE LOWER AIR MASS IS STILL FAIRLY MOIST BELOW 6000 FEET THIS AFTERNOON...BUT WILL CONTINUE DRYING SLOWLY...WITH SCT LAYERS EXPECTED AFTER 00Z. THE AIR MASS WILL BE DRY BY SUNDAY MORNING WITH GOOD VFR CONDITIONS...BUT ISOLATED STRATUS BELOW 2500 FEET MAY DEVELOP 12Z-17Z SUNDAY. KSEA...SCT-BKN035-050 LAYERS SHOULD DIMINISH TO SCT THIS EVENING...WITH NO STRATUS EXPECTED SUNDAY MORNING. SW-W WINDS 4-7KT THIS AFTERNOON WILL SHIFT TO N-NW THIS EVENING...MOST LIKELY DURING THE 00Z-03Z PERIOD. KAM && .MARINE...A SURFACE AND UPPER LEVEL RIDGE WILL CONTINUE BUILDING OVER THE AREA THROUGH TONIGHT...THEN PERSIST THROUGH MONDAY EVENING. WINDS WILL BE GENERALLY LESS THAN 15 KT...BUT MINOR FLUCTUATIONS IN THE POSITION OF THE RIDGE AXIS WILL ALLOW SLIGHTLY STRONGER BUT STILL SUB-SCA W FLOW THROUGH THE STRAIT SUNDAY AND MONDAY AFTERNOONS. MODELS ARE IN AGREEMENT THAT A WEAK COLD FRONT WILL REACH THE COAST MIDDAY TUESDAY WITH STRONG W-NW ONSHORE FLOW DEVELOPING WITH AND BEHIND THE FRONT TUESDAY AFTERNOON AND NIGHT. THE ONSHORE FLOW SHOULD BRING SCA LEVEL WINDS TO MUCH OF THE COASTAL AND INLAND WATERS...WITH A GOOD CHANCE AT GALE FORCE WINDS IN THE STRAIT. I HAVE GONE ABOVE THE 12Z WRF-GFS WINDS AND INDICATED GALES IN THE CENTRAL AND EAST STRAIT TUESDAY AFTERNOON AND NIGHT. THIS ONSHORE FLOW PATTERN WILL PERSIST UNTIL THE TRAILING UPPER LEVEL TROUGH CROSSES THE AREA LATE WEDNESDAY AFTERNOON. ANOTHER SURFACE RIDGE WILL BUILD OVER THE AREA THURSDAY. KAM && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...NONE. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.